A Distributed Algorithm for Solving Linear Algebraic Equations over Random Networks

Seyyed Shaho Alaviani, Nicola Elia

Research output: Contribution to journalArticlepeer-review

14 Scopus citations


This article considers the problem of solving linear algebraic equations of the form Ax=b among multiagents, which seek a solution by using local information in presence of random communication topologies. The equation is solved by m agents where each agent only knows a subset of rows of the partitioned matrix [A,b]. The problem is formulated such that this formulation does not need the distribution of random interconnection graphs. Therefore, this framework includes asynchronous updates and/or unreliable communication protocols. The random Krasnoselskii-Mann iterative algorithm is applied that converges almost surely and in mean square to a solution of the problem for any matrices A and b and any initial conditions of agents' states. The algorithm is a totally asynchronous algorithm without requiring a priori B-connectivity and distribution dependency assumptions. The algorithm is able to solve the problem even if the weighted matrix of the graph is periodic and irreducible for synchronous protocol. It is demonstrated that the limit point to which the agents' states converge is determined by the unique solution of a convex optimization problem regardless of the distribution of random communication graphs. Finally, some numerical examples are given to show the results.

Original languageEnglish (US)
Article number9144422
Pages (from-to)2399-2406
Number of pages8
JournalIEEE Transactions on Automatic Control
Issue number5
StatePublished - May 2021

Bibliographical note

Publisher Copyright:
© 1963-2012 IEEE.


  • Asynchronous
  • distributed algorithm
  • linear algebraic equations
  • random graphs


Dive into the research topics of 'A Distributed Algorithm for Solving Linear Algebraic Equations over Random Networks'. Together they form a unique fingerprint.

Cite this